Alert archive / California / Wind Advisories in 2016
Wind Advisory 42, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 15, 2016, 1:42 PM PST. It took effect at Dec 15, 2016, 7:50 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 1:42 PM PST (21:42 UTC)
- In effect from
- Dec 15, 2016, 7:50 PM PST
- Expired
- Dec 16, 2016, 10:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
311 WWUS76 KHNX 152142 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 142 PM PST THU DEC 15 2016 CAZ098-099-160600- /O.NEW.KHNX.WI.Y.0042.161216T1800Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 142 PM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * TIMING...WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE THROUGH THE EVENING. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
5 follow-up statements
067 WWUS76 KHNX 160350 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 750 PM PST THU DEC 15 2016 CAZ098-099-161200- /O.EXT.KHNX.WI.Y.0042.161216T0350Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 750 PM PST THU DEC 15 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY... * TIMING...WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH FRIDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
705 WWUS76 KHNX 161140 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 340 AM PST FRI DEC 16 2016 CAZ098-099-161945- /O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 340 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
123 WWUS76 KHNX 161938 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1138 AM PST FRI DEC 16 2016 CAZ098-099-170600- /O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 1138 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
213 WWUS76 KHNX 162210 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 210 PM PST FRI DEC 16 2016 CAZ098-099-170600- /O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 210 PM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>092-170600- /O.NEW.KHNX.FZ.A.0002.161218T0900Z-161218T1700Z/ /O.NEW.KHNX.FZ.A.0003.161219T0900Z-161219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 210 PM PST FRI DEC 16 2016 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * MINIMUM TEMPERATURES OF 27 TO 32 DEGREES ARE LIKELY ACROSS MUCH OF THE VALLEY BY EARLY SUNDAY MORNING AND AGAIN MONDAY MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS. URBAN AREAS SUCH AS FRESNO AND BAKERSFIELD WILL REMAIN AT OR JUST ABOVE FREEZING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BEAN
585 WWUS76 KHNX 170601 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1001 PM PST FRI DEC 16 2016 CAZ098-099-170715- /O.EXP.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 1001 PM PST FRI DEC 16 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS WILL DECREASE OVERNIGHT. THERE WILL STILL BE SOME WIND GUSTS OF 45 TO 50 MPH BELOW THE PASSES FOR THE NEXT COUPLE OF HOURS. DRIVERS SHOULD CONTINUE TO USE EXTRA CAUTION WHILE DRIVING IN THESE AREAS. $$ CAZ089>092-171415- /O.CON.KHNX.FZ.A.0002.161218T0900Z-161218T1700Z/ /O.CON.KHNX.FZ.A.0003.161219T0900Z-161219T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 1001 PM PST FRI DEC 16 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * MINIMUM TEMPERATURES OF 27 TO 32 DEGREES ARE LIKELY ACROSS MUCH OF THE VALLEY BY EARLY SUNDAY MORNING AND AGAIN MONDAY MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS. URBAN AREAS SUCH AS FRESNO AND BAKERSFIELD WILL REMAIN AT OR JUST ABOVE FREEZING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 5:17 AM PST, 8 hours 25 minutes earlier.
Area forecast discussion, Dec 15, 5:17 AM PST, 8 hours 25 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 517 AM PST Thu Dec 15 2016 .SYNOPSIS... A strong storm system will move across Central CA today through Friday. Heavy rain and higher elevation snow along with gusty winds will accompany the storm as it passes. Temperatures will lower to below normal by the end of the week and into the weekend. && .DISCUSSION... The anticipated rain and snow event for our area is nearing our doorstep as mid and high level moisture streams overhead in advance of approaching Pacific low pressure. Radar returns tracking northeast across central California are mainly moist mid level clouds with some virga, though light precipitation could be intersecting the higher terrain. More significant radar echoes are still well north of us, over northern California. Short term high-res models increase the moisture plume overhead and show some precipitation beginning across our area by later this morning, most notably over the Sierra zones. The precipitation area to our north, meanwhile slides southward into our region by early this afternoon. Precipitation is progged to continue into tonight before the colder and drier air sweeps in and ends precip from the north through the early morning hours. QPF with this event continues to look impressive as NAEFS pwat guidance shows the plume increasing to 1-1.25 inches as it slides slowly southward across the area. This is as much as 3-5 standard deviations above CFSR climatology. In this west to southwest flow in advance of the approaching cold system, snow levels will remain generally above 8000 ft, leaving much of the precip falling as rain. But above 8000 ft, snow accumulations of 2-4 feet are expected through Friday morning with as much as 6 ft at the highest elevations. A Winter Storm Warning for this heavy snowfall and strong winds accompanying the storm is in effect for the Sierra above 8000 ft through Friday morning. With several inches of rain expected below 8000 ft, Flash Flood Watches are in effect for the foothills and mountain terrain below 8000 ft later this morning through Friday afternoon. Recent burn scars will be of particular concern, though mud and rock slides will be possible in any vulnerable steep terrain. The anticipated rainfall has also caused the forecast for the Merced River at Pohono in Yosemite to go above flood stage this evening and a Flood Warning is in effect there. 1/2 inch to over an inch of rain is forecast for the San Joaquin Valley and this could lead to nuisance flooding there through Friday afternoon as well. Lesser amounts are expected in the desert zones but they could also see some localized street flooding during the event. As the cold air moves in Friday, snow levels will quickly drop to below 3000 ft. By this time, models show precipitation rapidly ending so little snow accumulation is expected during this phase of the event. Some lingering upslope precipitation in the Kern County mountains could however produce a dusting of snow affecting the passes there, but there is little confidence in significant impacts with this lingering light precip. Southerly Winds will increase as the storm approaches and then become gusty from the north with the passing frontal system Friday. There may be some brief local gusts around 30 mph in the Valley and near 50 mph in some of the wind prone Kern County mountain and desert areas, but currently widespread strong winds are not anticipated. Colder air with the system will drop temperatures below climo for early next week with some early morning lows dipping below freezing in the San Joaquin Valley Sunday and Monday. && .AVIATION... The San Joaquin Valley...VFR conditions through 18z today. the chances of rain will increase after 18z today with a good chance of MVFR conditions by 21z today. a slight chance of IFR conditions in heavy precipitation may develop between 21z today and 03z tonight. The Southern Sierra Foothills...VFR conditions through 18z today. the chances of rain will increase after 18z today with a good chance of MVFR conditions by 21z today along with a chance of IFR conditions in heavier precipitation between 21z today and 03z tonight. The Central and Southern Sierra Nevada...MVFR conditions this morning will give way to widespread IFR conditions in rain and snow along with mountain obscuring ceilings after 18z today. The Tehachapi Mountains...VFR conditions will prevail through 22z today. MVFR conditions becoming more widespread after 22z today with local mountain obscuring IFR conditions. The Kern County Desert...VFR conditions will prevail for the next 24 hours. strong surface winds may develop toward friday morning. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch from 10 AM PST this morning through Friday afternoon CAZ093>097. Winter Storm Warning from 10 AM this morning to 10 AM PST Friday ABOVE 8000 FEET FOR THE CAZ096-097. Flood Watch from 10 AM PST this morning through Friday afternoon CAZ089>092. && public...JEB avn/fw...Molina synopsis...JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:46 PM PST | River Flood Warning | HNX | Mariposa | 32 hr |
| Dec 15, 1:58 PM PST | Winter Weather Advisory | HNX | 36 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.